Mar 22, 2004
After being HIV+ for 18 years I am considering initiating Susitiva/Combivir. It will be the first therapy for me. Question is should I stagger the commencement, i.e. Combivir 1st followed a week later by the Sustiva? Puprpose being side effects and which drug casued them (if any)? I will also discuss same with Dr.
Response from Dr. Lee
Generally it is not a good idea to stagger the initiation of therapy. The idea is to knock the virus down as thoroughly as possible. A week may not seem long, but with this virus that has a very short generation time (about one and a half days)it can move through several generations and build resistance quite rapidly to any partially effective therapy. Most likely with the combination you ask about this is not going to happen. But remember only one mutation (M184) is required to develop resistance to the lamivudine portion of the Combivir and only one mutation (K103) confers resistance to the Sustiva. I would really recommend beginning the entire regimen at one time.
confused PLEASE HELP!
Which is more important?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.